MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PLUS PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA FLEXTEND PLUS PEDIATRIC AND NEONATAL TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60NFP40
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: one sample was received.Sample was visually inspected but the customer reported complaint was unable to be confirmed.No obstruction was identified int he internal diameter of the tube.A retrospective review of 12-month period was made for complaints originated related to this issue and no additional complaints were identified to this part number and lot.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient experienced resistance on suctioning while the tracheostomy tube on was put on.The similar situation happened when they switched to a new device.Patient reported to have thick secretions.Parents reported that the suction catheter inserted with ease but and they had to force the catheter to overcome the resistance.Correct suction catheter size was used.There were no harms reported as a result of the event.

Brand Name
BIVONA FLEXTEND PLUS PEDIATRIC AND NEONATAL TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21415578
Report Number3012307300-2025-02030
Device Sequence Number7586741
Product Code JOH
UDI-Device Identifier15021312014747
UDI-Public(01)15021312014747(17)290822(10)6032280
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60NFP40
Device Lot Number6032280
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown